Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 158, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 6, 2006, 4:31 PM CDT for Crawford County, Arkansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 4:31 PM CDT (21:31 UTC)
- Expired
- Apr 6, 2006, 5:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 4:35 PM CDT | HAIL 0.75 | Van Buren, AR | |
| Apr 6, 4:40 PM CDT | HAIL 0.88 | Van Buren, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -508 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 062130
SVRTSA
ARC033-062215-
/O.NEW.KTSA.SV.W.0158.060406T2131Z-060406T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
* UNTIL 515 PM CDT
* AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF
FIGURE FIVE...MOVING NORTHEAST AT 55 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FIGURE FIVE...
CEDARVILLE...ALMA...RUDY...DYER...MULBERRY...MOUNTAINBURG AND
CHESTER.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3573 9391 3573 9396 3567 9398 3566 9407
3558 9408 3558 9402 3549 9403 3545 9407
3543 9416 3538 9414 3536 9429 3538 9433
3543 9434 3546 9439 3540 9443 3540 9443
3556 9443 3576 9412 3576 9389
$$3 follow-up statements
000
WWUS54 KTSA 062149
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
449 PM CDT THU APR 6 2006
ARC033-062215-
/O.CON.KTSA.SV.W.0158.000000T0000Z-060406T2215Z/
CRAWFORD AR-
449 PM CDT THU APR 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CRAWFORD COUNTY...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR RUDY...MOVING
NORTHEAST AT 60 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MULBERRY...
MOUNTAINBURG...PLEASANT HILL...CHESTER...LOCKE...MOUNT GAYLER AND
BIDVILLE.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3573 9391 3573 9396 3567 9398 3566 9407
3558 9408 3558 9402 3549 9403 3545 9407
3543 9416 3538 9414 3536 9429 3538 9433
3543 9434 3546 9439 3540 9443 3540 9443
3556 9443 3576 9412 3576 9389
$$000
WWUS54 KTSA 062208
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT THU APR 6 2006
ARC033-062215-
/O.CON.KTSA.SV.W.0158.000000T0000Z-060406T2215Z/
CRAWFORD AR-
507 PM CDT THU APR 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CRAWFORD COUNTY...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BIDVILLE...MOVING
NORTHEAST AT 60 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO
THE SIZE OF NICKELS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3573 9391 3573 9396 3567 9398 3566 9407
3558 9408 3558 9402 3549 9403 3545 9407
3543 9416 3538 9414 3536 9429 3538 9433
3543 9434 3546 9439 3540 9443 3540 9443
3556 9443 3576 9412 3576 9389
$$000
WWUS54 KTSA 062211
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT THU APR 6 2006
ARC033-062221-
/O.EXP.KTSA.SV.W.0158.000000T0000Z-060406T2215Z/
CRAWFORD AR-
511 PM CDT THU APR 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRES AT 515
PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3573 9391 3573 9396 3567 9398 3566 9407
3558 9408 3558 9402 3549 9403 3545 9407
3543 9416 3538 9414 3536 9429 3538 9433
3543 9434 3546 9439 3540 9443 3540 9443
3556 9443 3576 9412 3576 9389
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:49 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 6, 3:49 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT THU APR 6 2006
.MESOSCALE UPDATE...
THUNDERSTORMS ARE INCREASING IN SOUTHEAST OKLAHOMA AS LARGE SCALE
LIFT BEGINS TO OVERSPREAD THE BACK EDGE OF THE DEEPER MOISTURE.
THESE STORMS ARE ELEVATED...BUT DEEP LAYER SHEAR WILL SUPPORT
SUPERCELL STRUCTURE WITH A HAIL THREAT. THE STORMS
SHOULD CONTINUE TO SPREAD ACROSS FAR SOUTHEAST OKLAHOMA AND INTO
WEST CENTRAL ARKANSAS. SEVERE WEATHER WITH AN EMPHASIS ON HAIL
WILL BE LIKEKLY WITH THE STORMS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 8 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
OKZ066-OKZ067.
AR...NONE.
&&Hazardous weather outlook, Apr 6, 1:45 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT THU APR 6 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 144 PM CDT THU APR 6 2006 ...TORNADO AND SEVERE THUNDERSTORM OUTBREAK EXPECTED LATE TODAY AND EARLY TONIGHT... ...TORNADO AND SEVERE THUNDERSTORM WATCHES IN PLACE FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... ...RED FLAG WARNING FOR MUCH OF EASTERN OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ONSET...AFTER 4PM. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST AND WEST-CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...ACTIVITY INCREASING AFTER 3PM. FIRE WEATHER DANGER. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA. ONSET...AFTER 3PM. DISCUSSION... SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A DRY LINE THAT WILL MOVE ACROSS EASTERN OKLAHOMA LATE THIS AFTERNOON AND THIS EVENING AND INTO NORTHWEST ARKANSAS TONIGHT. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE AND WIND PROFILES ALOFT FAVORABLE FOR SUPERCELL STORMS. BOTH MOISTURE AND WIND FIELDS WILL FURTHER IMPROVE ACROSS NORTHEAST OKLAHOMA AND INTO NORTHWEST AND WEST-CENTRAL ARKANSAS TONIGHT TO SUPPORT TORNADOES...WITH A RISK OF STRONG TORNADOES. IN ADDITION TO THE TORNADO RISK...THE MOST INTENSE SUPERCELLS WILL PRODUCE VERY LARGE HAIL...PERHAPS TO SOFTBALL SIZE AND STORM WIND GUSTS TO 90 MPH. BEHIND THE DRY LINE FIRE WEATHER CONDITIONS WILL RAPIDLY DETERIORATE WITH A RISK THAT ANY FIRES THAT OCCUR COULD SPREAD QUICKLY OUT OF CENTRAL. SEE THE RED FLAG WARNING FROM THIS OFFICE FOR DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE AREA THIS AFTERNOON AND TONIGHT. EMERGENCY MANAGERS ACROSS THE AREA SHOULD MAKE FINAL CHECKS ON COMMUNICATIONS EQUIPMENT...ENSURE EMERGENCY POWER SYSTEMS ARE READY AND POSITIONS SPOTTERS EARLY AS STORM MOTIONS WILL BE RAPID. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AS THE UPPER STORM SYSTEM PASSES OVERHEAD. THERE MAY BE SOME HAIL RISK WITH THESE STORMS. THE FIRE WEATHER THREAT WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA. THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Apr 6, 12:23 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL KIBLER 35.43N 94.23W
04/06/2006 E0.75 INCH CRAWFORD AR TRAINED SPOTTER
&&
BASLocal storm report, Apr 6, 12:40 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL POCOLA 35.23N 94.48W
04/06/2006 E1.00 INCH LE FLORE OK AMATEUR RADIO
1231 PM HAIL FORT SMITH 35.39N 94.40W
04/06/2006 E1.00 INCH SEBASTIAN AR AMATEUR RADIO
&&
JDSSpecial weather statement, Apr 6, 12:44 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT THU APR 6 2006
ARZ011-061800-
MADISON AR-
1244 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
MADISON
AT 1244 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTH OF PETTIGREW...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RED STAR...WEATHERS...
PETTIGREW AND BOSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Apr 6, 12:59 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT THU APR 6 2006
OKZ053-061815-
CHOCTAW OK-
1259 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 1259 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES EAST OF SPENCERVILLE...MOVING NORTHEAST AT 45 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Apr 6, 1:15 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT THU APR 6 2006
ARZ020-061830-
FRANKLIN AR-
115 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF ALTUS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...
ALTUS...WATALULA...MOUNTAIN TOP AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 6, 3:42 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT THU APR 6 2006
OKZ049-075-076-062115-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
342 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
LE FLORE...LATIMER AND PUSHMATAHA
AT 342 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TUSKAHOMA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...BENGAL...WHITESBORO
...TALIHINA...HODGEN...SUMMERFI ELD...HEAVENER...FANSHAWE...
WISTER...TUSKAHOMA...KIAMICHI AND ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:26 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 25 min |
| Apr 6, 12:33 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 27 min |
| Apr 6, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 43 min |
| Apr 6, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison, Washington | 43 min |
| Apr 6, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.